Alert archive / Minnesota / Tornado Warnings in 2025

Tornado Warning 24, NWS Grand Forks, ND

June 22, 2025Beltrami County, Lake of the Woods County, Marshall County, Minnesota

NWS Grand Forks, ND issued this tornado warning at Jun 22, 2025, 7:14 PM CDT for Beltrami County, Lake of the Woods County, Marshall County, Minnesota. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2025, 7:14 PM CDT (00:14 UTC)
Expired
Jun 22, 2025, 8:00 PM CDT
In force
46 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Beltrami County, MN, Lake of the Woods County, MN, Marshall County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 177 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:17 PM CDTTORNADO7 N Grygla, MN
Jun 22, 7:37 PM CDTTORNADOGates Corner, MNDelayed report: Trees twisted in every direction with significant road blockage. The vehicle that got caught in it was abandoned because it will require heavy equipment to clear all the mangled trees. Time estimated based on radar.
Jun 22, 7:50 PM CDTTORNADO6 E Gates Corner, MNReported Via live stream...location estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:58 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 0.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2025-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2025-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 518 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
518 m²/s²
0-3 km storm-relative helicity
797 m²/s²
Significant tornado parameter
0.0
Supercell composite
35.4

Open this sounding in Storm Lab

The text

As transmitted.

593 
WFUS53 KFGF 230014
TORFGF
MNC007-077-089-230100-
/O.NEW.KFGF.TO.W.0024.250623T0014Z-250623T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
714 PM CDT Sun Jun 22 2025

The National Weather Service in Grand Forks has issued a

* Tornado Warning for...
  East central Marshall County in northwestern Minnesota...
  Northwestern Beltrami County in north central Minnesota...
  Southwestern Lake of the Woods County in north central Minnesota...

* Until 800 PM CDT.

* At 714 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles south of Skime, or 29 miles south of Roseau,
  moving east at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Norris Camp and Gates Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4831 9565 4848 9574 4854 9555 4854 9535
      4860 9534 4867 9513 4842 9497
TIME...MOT...LOC 0014Z 249DEG 27KT 4843 9559 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Thomas
4 follow-up statements
244 
WWUS53 KFGF 230020
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
720 PM CDT Sun Jun 22 2025

MNC007-077-089-230100-
/O.CON.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Marshall MN-Beltrami MN-Lake of the Woods MN-
720 PM CDT Sun Jun 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EAST
CENTRAL MARSHALL...NORTHWESTERN BELTRAMI AND SOUTHWESTERN LAKE OF THE
WOODS COUNTIES...

At 720 PM CDT, a confirmed tornado was located 7 miles southeast of
Skime, or 29 miles south of Roseau, moving east at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Norris Camp and Gates Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4831 9565 4848 9574 4854 9555 4854 9535
      4860 9534 4867 9513 4842 9497
TIME...MOT...LOC 0020Z 249DEG 27KT 4844 9553 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Thomas
896 
WWUS53 KFGF 230023
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
723 PM CDT Sun Jun 22 2025

MNC089-230033-
/O.CAN.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Marshall MN-
723 PM CDT Sun Jun 22 2025

...THE TORNADO WARNING FOR EAST CENTRAL MARSHALL COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for north central
and northwestern Minnesota.

&&

LAT...LON 4832 9559 4852 9560 4854 9555 4854 9535
      4860 9534 4867 9513 4842 9497
TIME...MOT...LOC 0023Z 249DEG 27KT 4845 9549 

$$

MNC007-077-230100-
/O.CON.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Beltrami MN-Lake of the Woods MN-
723 PM CDT Sun Jun 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN BELTRAMI AND SOUTHWESTERN LAKE OF THE WOODS COUNTIES...

At 723 PM CDT, a confirmed tornado was located 7 miles west of Gates
Corner, or 29 miles southeast of Roseau, moving east at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Norris Camp and Gates Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4832 9559 4852 9560 4854 9555 4854 9535
      4860 9534 4867 9513 4842 9497
TIME...MOT...LOC 0023Z 249DEG 27KT 4845 9549 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Thomas
283 
WWUS53 KFGF 230041
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
741 PM CDT Sun Jun 22 2025

MNC007-077-230100-
/O.CON.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Beltrami MN-Lake of the Woods MN-
741 PM CDT Sun Jun 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN BELTRAMI AND SOUTHWESTERN LAKE OF THE WOODS COUNTIES...

At 740 PM CDT, a confirmed tornado was located near Gates Corner, or
31 miles southeast of Roseau, moving east at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Norris Camp and Gates Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4838 9538 4854 9547 4854 9535 4860 9534
      4867 9513 4842 9497
TIME...MOT...LOC 0040Z 249DEG 27KT 4850 9530 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Rafferty
078 
WWUS53 KFGF 230052
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
752 PM CDT Sun Jun 22 2025

MNC007-077-230102-
/O.EXP.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Beltrami MN-Lake of the Woods MN-
752 PM CDT Sun Jun 22 2025

...THE TORNADO WARNING FOR NORTHWESTERN BELTRAMI AND SOUTHWESTERN
LAKE OF THE WOODS COUNTIES WILL EXPIRE AT 800 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for north central
and northwestern Minnesota.

Remember, a Tornado Warning still remains in effect for Lake of the 
Woods county. 

&&

LAT...LON 4838 9538 4854 9547 4854 9535 4860 9534
      4867 9513 4842 9497
TIME...MOT...LOC 0052Z 249DEG 27KT 4853 9519 

$$

Rafferty

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 22, 4:29 PM CDT, 2 hours 45 minutes earlier. Its key messages:

  • Level 2 out of 5 risk for severe thunderstorms through this evening. Hazards include wind gusts to 70 mph, large hail up to 2.5 inches, and a few tornadoes.
  • Heat index values approach or exceed 100 degrees in the southern Red River Valley and portions of west central Minnesota through 7 PM. Heat related impacts are expected.
  • Periodic chances for severe thunderstorms return late next week into the weekend.
Area forecast discussion, Jun 22, 4:29 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Grand Forks ND
429 PM CDT Sun Jun 22 2025

.KEY MESSAGES...

- Level 2 out of 5 risk for severe thunderstorms through this
  evening. Hazards include wind gusts to 70 mph, large hail up to
  2.5  inches, and a few tornadoes.

- Heat index values approach or exceed 100 degrees in the southern
  Red River Valley and portions of west central Minnesota through
  7 PM. Heat related impacts are expected.

- Periodic chances for severe thunderstorms return late next week
  into the weekend.

&&

.DISCUSSION...
Issued at 415 PM CDT Sun Jun 22 2025

...Synopsis...

SW flow is in place still across the Northern Plains/upper
Midwest while a larger positively tilted trough over the upper
Rockies moves east. This flow is maintaining deep moisture and
instability in place, but as the trough moves east, along with
a stronger cold front, much lower Tds, milder air, and stable
conditions are expected early next week. Late next week there is
a shift in the pattern back to zonal flow (west with
southwesterly components), with rising heights again. This
brings higher temperatures and periodic severe chances once
again. Multiple machine learning systems highlight 5-10%
probabilities for severe potential for parts are much of our
region Friday into next weekend.

...Severe Thunderstorm Threat This Evening...

Prefrontal trough axis bisecting the Red River Valley and northwest
Minnesota southwest to northeast, with a cold front pushing
into Devils Lake Basin currently. Very buoyant air mass is in
place, with steep mid level lapse rates along/ahead of the
surface trough. Deep layer shear and favorable shear
profiles/hodographs support discrete supercells, in a low CIN
environment where a tornado watch is in place. All modes of
severe are favored through 7pm with a transition towards less
surface based convection as the cold front pushes east and much
more stable air works east. Eventually we decouple and the
entire pattern shifts out of our area later this evening (mainly
through 10pm in our east).

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 100 PM CDT Sun Jun 22 2025

Low stratus with variable impacts across the region (ranging
from LIFR to MVFR) are ongoing. Stratus is expected to
overspread the region with a cold front passage, with
improvement to VFR after 09Z in eastern ND and closer to 12Z in
parts of MN. There are still pockets of scattered showers and
isolated thunderstorms in far northeast ND and MN, however more
organized/stronger activity is expected after 20Z with this
transitioning east though mid evening as the front pushes east.
Winds shift to the south ahead of the front and eventually to
the west late in the TAF period behind the front.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory until 7 PM CDT this evening for NDZ052-053.
MN...Heat Advisory until 7 PM CDT this evening for MNZ006-009-016-
     017-022>024-027>032-040.

&&

DISCUSSION...DJR
AVIATION...DJR
Hazardous weather outlook, Jun 22, 5:37 AM CDT, 13 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
537 AM CDT Sun Jun 22 2025

NDZ006-014-024-231045-
Towner-Benson-Eddy-
537 AM CDT Sun Jun 22 2025

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Today and Tonight

There is a level 1 out of 5 risk for severe thunderstorms late
this morning through the afternoon. The main hazards will be hail
up to 1.25 inches and isolated wind gusts up to 60 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-015-016-026>030-
038-039-049-052>054-231045-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Cavalier-Pembina-
Ramsey-Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-
Barnes-Cass-Ransom-Sargent-Richland-Western Walsh-
537 AM CDT Sun Jun 22 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Level 2 out of 5 risk for severe thunderstorms Sunday afternoon
and evening. Primary hazards will be damaging wind gusts to 70
mph, large hail up to 2 inches, and isolated tornadoes.

Heat index values approach or exceed 100 degrees in the
southern Red River Valley and portions of west central
Minnesota. Heat related impacts are expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

In the hours before

Local storm report, Jun 22, 2:09 PM CDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
209 PM CDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     Non-Tstm Wnd Gst 5 WNW Dalton            46.21N 96.02W
06/22/2025  M63 MPH          Otter Tail         MN   Mesonet

            Mesonet station MN130 Fergus Falls MN DOT.

0913 AM     Hail             Aneta                   47.68N 97.99W
06/22/2025  M1.00 Inch       Nelson             ND   Public

0840 AM     Hail             Binford                 47.56N 98.35W
06/22/2025  M1.00 Inch       Griggs             ND   Public

0815 AM     Tstm Wnd Dmg     1 ESE Fergus Falls      46.28N 96.06W
06/22/2025                   Otter Tail         MN   Public

            Tree damage relayed by broadcast media.

&&
Local storm report, Jun 22, 2:10 PM CDT, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
210 PM CDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Tstm Wnd Dmg     1 W Perham              46.60N 95.59W
06/22/2025                   Otter Tail         MN   Public

            Tree damage relayed via broadcast media.

&&

TT
Local storm report, Jun 22, 3:31 PM CDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
331 PM CDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Tstm Wnd Dmg     1 NNE Fergus Falls      46.29N 96.06W
06/22/2025                   Otter Tail         MN   Public

            Delayed Repot: Photos of tree damage in
            Fergus Falls. Time estimated via radar.

&&
Local storm report, Jun 22, 4:38 PM CDT, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
438 PM CDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     Tstm Wnd Gst     8 W Argyle              48.34N 96.99W
06/22/2025  M62 MPH          Marshall           MN   Public

            Personal Wx Station Measurement.

&&
Local storm report, Jun 22, 5:42 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
542 PM CDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Hail             1 N Hannah              48.99N 98.69W
06/22/2025  E1.00 Inch       Cavalier           ND   Public

            Delayed report: Hail 1 mile N of Hannah.
            Time estimated via radar.

&&

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:06 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBeltrami, Lake of the Woods, Marshall54 min
Jun 22, 7:49 PM CDTTornado Warning Tornado observedFGFLake of the Woods26 min
Jun 22, 8:11 PM CDTTornado WarningFGFLake of the Woods49 min

Nearby

Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.